Acta Psychiatrica Scandinavica · 1976 · 37 citations · 7 references
MedicineOphthalmologyPharmacologyOcular DiseaseOcular PharmacologyVisual DisordersLens DiseaseLens DisordersMedication Effects On VisionAge-related Lens ChangesDrug-induced Ocular Adverse EffectsLens Age-related ChangesMedication-induced Ocular ToxicityOcular Drug ToxicityOcular Surface Drug ToxicityVisual Acuity ImpairmentVisual Acuity Improvement
Thirty patients on long-term treatment with chlorpromazine in moderate doses showed deposits in the lens, and the majority of the patients also showed deposits in the cornea. These deposits did not increase in the 13 patients who continued on chlorpromazine during an observation period of 31/2 years. Thus, when chlorpromazine is used in moderate doses, the deposits in the eyes seem to increase only up to a certain extent. Twelve patients who were switched over to thioridazine showed no change in the deposition in the lens and cornea after the observation period, indicating that the deposits are irreversible. After the observation period visual acuity had deteriorated somewhat in the material as a whole, presumably because of advancing age, not because of the deposits. The risk of using chlorpromazine in moderate dosage is slight.
7
7-Hydroxychlorpromazine: Potential Toxic Drug Metabolite in Psychiatric Patients
Thomas L. Perry, C.F.A. CULLING, Kenneth Berry et al. · Science · 1964 · 63 citations
Medicine, Pharmacology, Psychiatry +15
Lenticular and Corneal Opacities During Phenothiazine Therapy
JOSEPH A. BARSA · JAMA · 1965 · 58 citations
OCULOCUTANEOUS EFFECTS OF CHLORPROMAZINE
M B R Mathalone · The Lancet · 1965 · 29 citations
Medicine, Dermatology, Pharmacology +11